MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*ENDO ARTICU LIN CUTTER WHI; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*ENDO ARTICU LIN CUTTER WHI; STAPLE, IMPLANTABLE
Catalog Number ATW35
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation: the analysis showed that the atw35 device was received with tyvek present, no apparent damage and with a tr35w reload loaded in the device.The reload was received partially fired 1/3 and with the reload lock out spring damaged.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.The returned device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, the staple line was complete and the staples were note to have the proper b-formed shape.The batch history record was reviewed and no protocols or ncr related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during a lap nephrectomy procedure, the stapler locked out prior to first firing.Opened stapler, removed from renal vein, no staples or cut line.Opened like device was fired, worked as indicated.There were no patient consequences reported.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7084987
Report Number3005075853-2017-06476
Device Sequence Number19199041
Product Code GDW
UDI-Device Identifier20705036012327
UDI-Public20705036012327
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2021
Device Catalogue NumberATW35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Initial Date Received by Manufacturer 11/08/2017
Initial Report FDA Received Date12/05/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1